Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: What to tell my psychiatrist?  (Read 255 times)

0 Members and 1 Guest are viewing this topic.

Offline Katiesue04

  • Newbie
  • *
  • Posts: 44
  • Country: us
  • Rec's: 1
  • Gender: Female
  • You only live once!
    • Poke This Member
What to tell my psychiatrist?
« on: December 30, 2013, 05:52:56 PM »
I was on 50 mg for a year which was a baby dose two months ago my pysch bumped it up to 100mg zoloft she bumped me up to 150mg this past month.  I have been having diarrhea sometimes only once a day sometimes 3 times a day...I literally have only gone one day with one normal bowel movement.  I have lost 10 lbs.  I freaked out four times this past month and normally I only freak out once.  I don't know if these side effects will subside and I should stay on 150mg or go down to 100mg.  My husband sees I am getting better but now he is upset that I no longer want to have sex and I don't show affection (which is also a side effect of the medicine).  I just don't know what to do.  Should I lower my dose in hopes I can be more affectionate again or should I try behavioral therapy.  I feel like I am getting better but now my husband is upset because I never want to be with him anymore.  I feel like I am going in circles :(
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3185
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: What to tell my psychiatrist?
« Reply #1 on: December 30, 2013, 06:55:37 PM »
I was on 50 mg for a year which was a baby dose two months ago my pysch bumped it up to 100mg zoloft she bumped me up to 150mg this past month.  I have been having diarrhea sometimes only once a day sometimes 3 times a day...I literally have only gone one day with one normal bowel movement.  I have lost 10 lbs.  I freaked out four times this past month and normally I only freak out once.  I don't know if these side effects will subside and I should stay on 150mg or go down to 100mg.

Diarrhea is a common initial side-effect of many antidepressants, especially the SSRIs, and Zoloft probably is the one most likely to cause it.  However, is usually settles down after a few weeks. As yours seems to be lingering for longer than usual I suggest you discuss this with your psychiatrist asap as ongoing diarrhea can affect nutrition and hydration.

Quote
My husband sees I am getting better but now he is upset that I no longer want to have sex and I don't show affection (which is also a side effect of the medicine). 

Sexual dysfunction is a potential side-effect of all antidepressants except bupropion (Wellbutrin) and trazodone (Desyrel). It may ease after a few weeks, but can become an ongoing issue. Again raise this with your psychiatrist as it may be treatable either by augmenting Zoloft, or switching to another antidepressant. Also see: Antidepressant induced sexual dysfunction

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline mta214

  • Full Member
  • ***
  • Posts: 181
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: What to tell my psychiatrist?
« Reply #2 on: December 30, 2013, 09:47:37 PM »
I agree with the suggestion of talking to your psychiatrist about these side effects.  These are common side effects to the med, so I'm sure that the psychiatrist is very familiar with how to deal with them.  Just because the side effects are common doesn't mean you have to put up with them!  Good luck.  I hope you'll keep us posted.
Bookmark and Share

Offline Katiesue04

  • Newbie
  • *
  • Posts: 44
  • Country: us
  • Rec's: 1
  • Gender: Female
  • You only live once!
    • Poke This Member
Re: What to tell my psychiatrist?
« Reply #3 on: December 31, 2013, 04:48:19 PM »
I went back this morning to see her and she definitely said that I should have complained sooner lol!  She wouldn't have put up with diarrhea for a month :)  She put me back down to 100mg of zoloft which I did fine on but I was still a bit edgy(that is why she bumped up to 150mg).  So now I am staying on 100mg of zoloft and being put on 1 tablet of buspar 10mg.  She said it could take a while for the buspar to come into effect.  It's a never ending battle but I rather keep trying different things until I find something that works for me. 
Bookmark and Share

Offline mta214

  • Full Member
  • ***
  • Posts: 181
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: What to tell my psychiatrist?
« Reply #4 on: December 31, 2013, 10:53:15 PM »
I'm glad you told her and that she added the buspar.  What coping tools have you found useful in dealing with your anxiety?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3185
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: What to tell my psychiatrist?
« Reply #5 on: December 31, 2013, 11:41:58 PM »
So now I am staying on 100mg of zoloft and being put on 1 tablet of buspar 10mg.

This is definitely worth trying. Buspar is very much a hit or miss med, mostly miss, on its own, but it can sometimes significantly boost the effectiveness of SSRI antidepressants.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Katiesue04

  • Newbie
  • *
  • Posts: 44
  • Country: us
  • Rec's: 1
  • Gender: Female
  • You only live once!
    • Poke This Member
Re: What to tell my psychiatrist?
« Reply #6 on: January 01, 2014, 11:04:22 AM »
Thank you!  I know it will take a good month to take effect.  I am going on a trip at the begging of April and I am hoping to get this all sorted out before then.  I want to be able to relax this vacation.  I haven't learned any coping techniques yet and my psych wants to get me comfortable with my meds first.  I am hopeful this switch will be helpful.
Bookmark and Share

Offline mta214

  • Full Member
  • ***
  • Posts: 181
  • Rec's: 0
  • Personal text
    • Poke This Member
Re: What to tell my psychiatrist?
« Reply #7 on: January 02, 2014, 02:19:29 PM »
Good luck, and the vacation is something nice to anticipate. :happy0151:
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
4 Replies
1110 Views
Last post January 17, 2008, 09:39:40 PM
by andirubes
9 Replies
1545 Views
Last post October 31, 2009, 08:38:08 PM
by BusuB
2 Replies
605 Views
Last post December 03, 2009, 10:52:51 PM
by WiSp
1 Replies
471 Views
Last post March 11, 2011, 06:34:12 AM
by Cuchculan
1 Replies
213 Views
Last post March 16, 2012, 05:46:43 AM
by spitfireatme
3 Replies
167 Views
Last post February 04, 2014, 04:53:11 PM
by 2sungo